User Profile
I am a 53 year old male who has had controlled blood pressure for many years.
In recent past years I was moved onto Candesartan which I took at 12mg each morning along with Felodipine 10mg.
Due to a severe nose bleed my BP was tested and found to be high so Candesartan was increased to 16mg. There was little effect.
Later I discovered my ankles swelling up a lot and my doctor said it was likely due to the Felodipine.

As a result this was reduced to 5mg and Candesartan went to 20mg to compensate.
Not only did my BP go and stay very high but I also felt very unwell, suffering stomach issues and feeling very poorly.
In discussion with my doctor the Candesartan was dropped back to 16mg, the Omeprazole I had been taking for the last 10 years was stopped and Ranitidine 150MG x 2 a day added in.
A new BP tablet was added in the form of Bisoprolol 2.5mg once per day in the mornings.

Certainly my ankle swelling stopped! However I had very severe stomach issues and acid reflux.
This has now subsided but my BP is causing great concern to me, and this then forms the main part of my request for advice.

As directed I take all my pills in the morning around 08:00.
On getting up I find my BP to be high, typically 160/90+
Within a few hours of taking my pills this falls off.
By midday I am seeing what are for me very low readings of for example 111/69.
I feel lightheaded and washed out.

If I go out for a walk or shopping I find within a short time I feel woozy and return home to find low readings again.
For some reason at 22:30 each night I also see deep low readings.

This has caused me to be off work as I drive for a living.
I understand I have not been on the new treatment plan for very long but I am left wondering if there are changes I could make that will even things out and make me feel better.
Is it advised to take one of the BP tablets at night so that my readings are kept controlled during the night and morning?
If that is the case which one?
I work extreme shifts normally so that has to be factored in.
Rather distressed about all this so any solid advice would be great.
Did you find this post helpful?
|

User Profile
replied November 16th, 2018
Based on the history you gave, an appropriate addition in my view for this labile BP would be nifedipine (Adalat LA) which is a long acting drug in combination with the ARB like candesartan. Similarly, there is no harm in adjusting the timing of the medication to late evening to avoid the morning spike, in consultation with your doctor. You should discuss the above option with your doctor.


|
Did you find this post helpful?
Quick Reply
Must Read
What exactly is blood pressure in the first place? And how can you know if your blood pressure is either high OR low?...
Millions of American have blood pressure problems. Learn what can put you at risk of high or low blood pressure here....
High blood pressure and low blood pressure manifest physical symptoms. Learn the signs of hypertension and hypotension here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our High Blood Pressure and Hypertension , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.